Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 339, NWS Tulsa, OK

June 12, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2006, 2:47 PM CDT for Franklin County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2006, 2:47 PM CDT (19:47 UTC)
Expired
Jun 12, 2006, 3:45 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:08 PM CDTHAIL 16 Ne Mulberry, ARLARGE QUANTITY OF HAIL OCCURRING ALONG INTERSTATE 40

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 121947
SVRTSA
ARC047-122045-
/O.NEW.KTSA.SV.W.0339.060612T1947Z-060612T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 345 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF OZARK...
  MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  WIEDERKEHR VILLAGE...ALTUS...DENNING AND BRANCH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3577 9386 3544 9408 3528 9401 3541 9370

$$
2 follow-up statements
000 
WWUS54 KTSA 122008
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 12 2006

ARC047-122045-
/O.CON.KTSA.SV.W.0339.000000T0000Z-060612T2045Z/
FRANKLIN AR-
309 PM CDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR FRANKLIN COUNTY...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATALULA TO VESTA...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VESTA...CECIL...
OZARK...CHARLESTON...MEG...PETER PENDER...WIEDERKEHR VILLAGE...
ALTUS...DENNING...BRANCH AND ALIX.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3574 9386 3544 9408 3523 9407 3524 9394
      3541 9370

$$
000 
WWUS54 KTSA 122044
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON JUN 12 2006

ARC047-122054-
/O.EXP.KTSA.SV.W.0339.000000T0000Z-060612T2045Z/
FRANKLIN AR-
344 PM CDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 345
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THIS STORM ACROSS EXTREME SOUTHEASTERN PORTIONS OF FRANKLIN COUNTY.

LAT...LON 3574 9386 3544 9408 3523 9407 3524 9394
      3541 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:28 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 10:28 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT MON JUN 12 2006

.UPDATE...
WILL SEND A QUICK UPDATE TO POP FORECAST TO REFLECT CURRENT
TRENDS. ELEVATED THUNDERSTORMS CONTINUE TO DECREASE ACROSS
NORTHEAST OKLAHOMA...WHILE ANOTHER LINE OF STORMS CONTINUES TO
MOVE ACROSS WESTERN/CENTRAL OK. THIS LINE OF STORMS IS EXPECTED TO
GRADUALLY WEAKEN THE REMAINDER OF THE MORNING HOURS AS LOW LEVEL
JET SUPPORT DECREASES...BUT WILL LIKELY IMPACT MUCH OF THE AREA
WEST OF TULSA BEFORE DOING SO.

SYNOPTIC FRONT NEAR I-40 ALONG WITH OUTFLOW FROM MORNING ACTIVITY
MAY SERVE AS FOCUS FOR ADDITIONAL STORMS DURING THE AFTERNOON.
SKIES REMAIN CLEAR TO THE SOUTH AND THIS SHOULD ALLOW SUFFICIENT
INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BE SEVERE. FORECAST
HIGH TEMPS APPEAR REASONABLE THOUGH A FEW LOCATIONS MAY ULTIMATELY
NEED TO BE LOWERED. UPDATED PRODUCTS WILL BE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Jun 12, 12:53 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT MON JUN 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1242 PM CDT MON JUN 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A CLUSTER OF SHOWERS AND ELEVATED THUNDERSTORMS WILL CONTINUE TO
PUSH ACROSS EASTERN OKLAHOMA THROUGH EARLY THIS AFTERNOON...
SLOWLY WEAKENING IN THE PROCESS. THIS ACTIVITY WILL LEAVE AN
OUTFLOW BOUNDARY POSITIONED SOMEWHERE ACROSS SOUTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS BY MID AFTERNOON...WHICH MAY SERVE AS A
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. TEMPERATURES
WARMING INTO THE LOWER TO MID 90S SOUTH OF I-40 WILL PROVIDE
ENOUGH INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BECOME
SEVERE. DAMAGING WIND WOULD BE THE MAIN SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT WILL BE
REALIZED FOR TUESDAY. THE UPPER RIDGE WILL BUILD BACK INTO THE
AREA BY THE END OF THE WORK WEEK...BRINGING HOTTER TEMPERATURES
AND THE POTENTIAL FOR DANGEROUS HEAT INDICES INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 12, 2:18 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON JUN 12 2006

ARZ019-020-122015-
CRAWFORD AR-FRANKLIN AR-
218 PM CDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 218 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CHESTER TO 2 MILES SOUTHWEST
OF FIGURE FIVE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...PARADISE...
PINEY...CONCORD...BIDVILLE...MULBERRY...TONEY...LONELM...CRAVENS...
JETHRO...FERN...BARNES...TURNERS BEND...CASS...REDDING...
MOUNTAINBURG...ALMA...CHESTER...FURRY...DYER...FIGURE FIVE...RUDY...
LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 12, 2:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT MON JUN 12 2006

ARZ029-122030-
SEBASTIAN AR-
235 PM CDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF RYE HILL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...GREENWOOD...
BARLING...DAYTON...WITCHERVILLE...BURNVILLE...EXCELSIOR...BONANZA...
JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:26 PM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 12, 2:37 PM CDTSevere Thunderstorm WarningTSASebastian53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.